Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/79888
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Free-surface flow past arbitrary topography and an inverse approach for wave-free solutions
Author: Binder, B.
Blyth, M.
McCue, S.
Citation: IMA Journal of Applied Mathematics, 2013; 78(4):685-696
Publisher: Oxford Univ Press
Issue Date: 2013
ISSN: 0272-4960
1464-3634
Statement of
Responsibility: 
Benjamin J. Binder, M. G. Blyth and Scott W. McCue
Abstract: An efficient numerical method to compute nonlinear solutions for 2D steady free-surface flow over an arbitrary channel bottom topography is presented. The approach is based on a boundary integral equation technique which is similar to that of Vanden-Broeck's (1996). The typical approach for this problem is to prescribe the shape of the channel bottom topography, with the free surface being provided as part of the solution. Here we take an inverse approach and prescribe the shape of the free surface a priori and solve for the corresponding bottom topography. We show how this inverse approach is particularly useful when studying topographies that give rise to wave-free solutions, allowing us to easily classify 11 basic flow types. Finally, the inverse approach is also adapted to calculate a distribution of pressure on the free surface, given the free surface shape itself.
Keywords: free-surface flow; boundary integral equation method; potential flow; flow over bottom topography
Rights: © The authors 2013
RMID: 0020130917
DOI: 10.1093/imamat/hxt015
Appears in Collections:Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.